What Can Happen After Too High Doses of Dysport Are Given into Masseter?

I received 150 Units of Dysport in to masseter on each side 6 days ago. I can not smile, my speach gets affected already. Is tat going to get worse? I am not feeling well in general, nauseous and very fatigue.

Doctor Answers 3

Botox and Dysport for jaw slimming

Thank you for your question. Botox or Dysport can be a very effective way to contour the jaw line by reducing the masseter shadow through the outer jaw skin. In addition, it can reduce symptoms of jaw clenching or grinding of teeth at night time. This is an advanced technique that requires a strong understanding of the underlying anatomy. Some side effects can results in some very unintented effects. This can include affecting the smile due to diffusion of the Botox into neighboring smile muscles. Over treatment can also overweaken your jaw muscles making it harder to chew food and causes your jaw muscles to relax too much when you sleep.
The injection technique does vary by physical exam and the goals of the treatment. Facial contouring goals may change the injection sites themselves to affect different portions of the masseter as well as the dose. The strength of the masseters can be felt by palpation and also helps me to determine dosing. In general, I start with 15- 25 units of Botox (OR 50-75 units of Dysport) per side for most patients. If the have very strong masseters, then I may increase the dose, but more commonly ask them to return in three weeks for a touch up.
In your situation, I would say that 150 units is a very strong dose.  I would return to your injector to be assessed.  If your smile is affected, it will take several months for the effects to wear off, but it will return.

Did I get too much Dysport into jaw muscle

I usually don't inject more than 75 units into each side of the jaw muscle when injecting Dysport. If you cannot move your mouth correctly at this point and can't smile or talk correctly, it shouldn't get worse, but you should expect this to last for a few months until the Dysport wears off. I would suggest you contact your doctor and be seen as well.


Call your doctor today, explain your symptoms and preferably get examined by your doctor or follow their instructions

Samir Shureih, MD
Baltimore Plastic Surgeon
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.